Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 75, NWS Omaha, NE

May 21, 2024Fremont County, Mills County, Iowa; Cass County, Otoe County, Nebraska

NWS Omaha, NE issued this tornado warning at May 21, 2024, 1:43 PM CDT for Fremont County, Mills County, Iowa; Cass County, Otoe County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 1:43 PM CDT (18:43 UTC)
Expired
May 21, 2024, 2:30 PM CDT
In force
47 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Fremont County, IA, Mills County, IA, Cass County, NE, Otoe County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 1:43 PM CDTFUNNEL CLOUD2 Ne Union, NETrained Spotter reported a funnel cloud to the west of Thurman. Funnel has since gone up but strong rotation persists.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 11:10 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
663 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

565 
WFUS53 KOAX 211843
TOROAX
IAC071-129-NEC025-131-211930-
/O.NEW.KOAX.TO.W.0075.240521T1843Z-240521T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
143 PM CDT Tue May 21 2024

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Northern Fremont County in southwestern Iowa...
  Southeastern Mills County in southwestern Iowa...
  Northern Otoe County in southeastern Nebraska...
  Southeastern Cass County in southeastern Nebraska...

* Until 230 PM CDT.

* At 142 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Union, or 7 miles northwest of Nebraska City,
  moving northeast at 50 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tabor around 155 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Malvern and Hastings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4074 9588 4085 9597 4116 9559 4092 9538
      4089 9539
TIME...MOT...LOC 1842Z 232DEG 42KT 4078 9592 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Mead
3 follow-up statements
935 
WWUS53 KOAX 211853
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
153 PM CDT Tue May 21 2024

NEC131-211902-
/O.CAN.KOAX.TO.W.0075.000000T0000Z-240521T1930Z/
Otoe NE-
153 PM CDT Tue May 21 2024

...THE TORNADO WARNING FOR NORTHERN OTOE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for southwestern
Iowa...and southeastern Nebraska.

&&

LAT...LON 4080 9585 4088 9593 4116 9559 4092 9538
      4090 9541
TIME...MOT...LOC 1852Z 229DEG 43KT 4089 9580 

$$

IAC071-129-NEC025-211930-
/O.CON.KOAX.TO.W.0075.000000T0000Z-240521T1930Z/
Fremont IA-Mills IA-Cass NE-
153 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHWESTERN FREMONT...SOUTHEASTERN MILLS AND EAST CENTRAL CASS
COUNTIES...

At 152 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Beaver Lake, or 14 miles north of
Nebraska City, moving northeast at 50 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Tabor around 155 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Malvern and Hastings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4080 9585 4088 9593 4116 9559 4092 9538
      4090 9541
TIME...MOT...LOC 1852Z 229DEG 43KT 4089 9580 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Mead
491 
WWUS53 KOAX 211900
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
200 PM CDT Tue May 21 2024

IAC071-NEC025-211910-
/O.CAN.KOAX.TO.W.0075.000000T0000Z-240521T1930Z/
Fremont IA-Cass NE-
200 PM CDT Tue May 21 2024

...THE TORNADO WARNING FOR NORTHWESTERN FREMONT AND EAST CENTRAL CASS
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for southwestern
Iowa.

&&

LAT...LON 4090 9574 4097 9582 4116 9559 4096 9542
TIME...MOT...LOC 1900Z 232DEG 42KT 4095 9570 

$$

IAC129-211930-
/O.CON.KOAX.TO.W.0075.000000T0000Z-240521T1930Z/
Mills IA-
200 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL
MILLS COUNTY...

At 200 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles north of Tabor, or 16 miles southeast of Offutt
AFB, moving northeast at 50 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Malvern around 205 PM CDT.
  Hastings around 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4090 9574 4097 9582 4116 9559 4096 9542
TIME...MOT...LOC 1900Z 232DEG 42KT 4095 9570 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Mead
944 
WWUS53 KOAX 211918
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
218 PM CDT Tue May 21 2024

IAC129-211930-
/O.CON.KOAX.TO.W.0075.000000T0000Z-240521T1930Z/
Mills IA-
218 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN MILLS COUNTY...

At 218 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles north of Hastings, or 15 miles west of Red Oak,
moving northeast at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Mills County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4098 9550 4108 9558 4116 9559 4100 9545
TIME...MOT...LOC 1918Z 230DEG 40KT 4108 9551 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Mead

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 21, 12:25 PM CDT, 1 hour 18 minutes earlier. Its key messages:

  • Continuing overnight convection will bring potential for severe weather this morning, primarily damaging winds and flash flooding.
  • Additional strong to severe thunderstorms with all hazards possible will move through the area in the 10 AM to 2 PM timeframe today.
  • There will be additional rain chances beginning Thursday night and lasting through this upcoming weekend.
Area forecast discussion, May 21, 12:25 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1225 PM CDT Tue May 21 2024

.KEY MESSAGES...

- Continuing overnight convection will bring potential for
  severe weather this morning, primarily damaging winds and
  flash flooding.

- Additional strong to severe thunderstorms with all hazards
  possible will move through the area in the 10 AM to 2 PM
  timeframe today.

- There will be additional rain chances beginning Thursday night
  and lasting through this upcoming weekend.

&&

.DISCUSSION...
Issued at 205 AM CDT Tue May 21 2024

Short Range (Today)

A deep upper level trough moving into the central Plains has spun up
a surface low currently sitting in western Kansas. Overnight
convection in the area forced by a leading shortwave continues to
weaken through the overnight hours. This has brought a shift from a
severe weather threat to a hydrologic threat with storm training
along a frontal boundary draped across east central Nebraska
bringing flash flooding potential to the area. Nearly 2 inches of
rainfall has been reported for the Omaha area overnight.

An MCS has developed over southwest Nebraska/northeast CO and will
quickly accelerate eastward overnight. The features is expected to
push through the area in the 5:30 to 7:30 am period. CAM guidance is
suggesting a strong segment of bowing winds pushing through the area
in this timeframe. The strongest winds will likely be north of
Interstate 80 with the HRRR suggesting gusts of 60-70 mph in
portions of northeast Nebraska.

A lull in convection is expected in the 8 am to 11 am timeframe with
a few lingering showers possible. By the mid-morning, the
aforementioned surface low is expected to deepen and track
northeast into eastern Nebraska. Guidance has continued to slow
the progression of this low with consensus gained on the feature
reaching northeast NE by noon. This has prompted to SPC to
expand the moderate risk (level 4 out of 5) for severe weather
westward to include our southwestern Iowa counties. An
associated cold front will drape south of the low with
placement over eastern Nebraska by late morning. The airmass
ahead of the cold front is expected to quickly recover from the
overnight convection. By late morning, MLCAPE values of
2500-2800 J/kg are expected in southeast NE and southwest IA.
Bulk shear values are expected to exceed 70 kts in this area as
a 500-mb jet streak pushes into the region. Hodographs remain
long with increasingly impressive low level features as your
progress eastward into Iowa.

Convection initiation is expected along the front in eastern
Nebraska during the 10 AM to noon timeframe. An initial
supercellular storm mode is expected before storms move northeast
and take on upscale growth. All hazards will be possible including
large hail, strong winds and tornadoes. Flash flood potential is
possible through much of Tuesday, especially for areas that received
increased rainfall overnight. Storms will be quick to exit the area
this afternoon with much of the threat shifting east by 3 to 4 PM.
Additional lingering rain showers may continue into the
early evening.

Long Range (Wednesday through Monday)

By Wednesday, the aforementioned low pressure system is expected to
depart towards the Great Lakes region. Dry conditions are expected
with sunny skies and highs in the upper 70s. A shortwave trough
ejecting through the northern Plains will bring a chance for
rainfall Thursday night into Friday morning (PoPs 50-70%). Severe
weather potential is low with this event. An additional shortwave
feature moving across the Plains this weekend will bring additional
rainfall potential Saturday night through Sunday. PoPs remain low at
this time (20-40%). In this extended time frame, severe weather
potential looks to remain south of the area with this event.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1222 PM CDT Tue May 21 2024

IFR to MVFR conditions at TAF issuance with thunderstorms
expected through about 20z, then showers through about 00z, and
eventually transitioning back to VFR 21z to 01z. Southeasterly
winds at KLNK/KOMA becoming northwest, 20 to 35 knots.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch until 7 PM CDT this evening for NEZ015-033-034-
     042>045-050>053-065>068-078.
IA...Flood Watch until 7 PM CDT this evening for IAZ043-055-056-069-
     079-080-090-091.

&&

DISCUSSION...Wood
AVIATION...DeWald
Hazardous weather outlook, May 21, 11:38 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1138 AM CDT Tue May 21 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-220645-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1138 AM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Severe storms will again be possible through mid afternoon, from
now through about 3 pm. Large hail, damaging wind gusts, and
tornadoes will be possible. Flash flooding could also occur for
those areas that received 3 to 7 inches of rain earlier today. A
tornado watch is in effect most areas east of Highway 81.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There's a marginal risk of severe weather on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be required for many areas today.

In the hours before

Local storm report, May 21, 1:30 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
130 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     Hail             Syracuse                40.66N 96.19W
05/21/2024  E1.25 Inch       Otoe               NE   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Local storm report, May 21, 1:31 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
131 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     Hail             Blencoe                 41.93N 96.09W
05/21/2024  E1.00 Inch       Monona             IA   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, May 21, 1:33 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
133 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Hail             2 W Ralston             41.21N 96.08W
05/21/2024  E1.00 Inch       Douglas            NE   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, May 21, 1:35 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
135 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     Hail             3 SSW Nehawka           40.78N 96.02W
05/21/2024  E1.75 Inch       Cass               NE   Emergency Mngr

&&
Local storm report, May 21, 1:37 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
137 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     Tstm Wnd Dmg     5 E Bennington          41.37N 96.06W
05/21/2024                   Douglas            NE   Public

            Trees reported down.

&&
Local storm report, May 21, 1:43 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
143 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     Hail             3 SSW Nehawka           40.80N 96.02W
05/21/2024  E2.50 Inch       Cass               NE   Trained Spotter

            Emergency Manager relayed a report from a
            trained spotter of tennis ball sized hail at
            67th and A street.

&&

BD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:37 PM CDTSevere Thunderstorm WarningOAXShelby68 min
May 20, 9:42 PM CDTSevere Thunderstorm WarningOAXShelby48 min
May 20, 9:51 PM CDTFlash Flood WarningOAXShelby5 hr
May 20, 10:06 PM CDTSevere Thunderstorm WarningOAXMonona39 min
May 20, 11:12 PM CDTFlash Flood WarningOAXMills, Pottawattamie3 hr
May 20, 11:14 PM CDTTornado WarningOAXPottawattamie28 min
May 20, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Mills, Pottawattamie67 min
May 20, 11:35 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Pottawattamie, Shelby40 min
May 20, 11:49 PM CDTAreal Flood AdvisoryOAXHarrison, Pottawattamie93 min
May 21, 12:02 AM CDTTornado WarningOAXHarrison, Pottawattamie43 min
May 21, 12:14 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby46 min
May 21, 12:42 AM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby63 min
May 21, 12:53 AM CDTTornado WarningOAXShelby39 min
May 21, 1:10 AM CDTTornado WarningOAXShelby25 min
May 21, 1:44 AM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby61 min
May 21, 2:38 AM CDTFlash Flood WarningOAXHarrison, Monona5 hr
May 21, 5:12 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie48 min
May 21, 5:21 AM CDTFlash Flood WarningOAXPottawattamie4 hr
May 21, 5:39 AM CDTTornado WarningOAXHarrison, Monona36 min
May 21, 5:41 AM CDTSevere Thunderstorm Warning Destructive damage threatOAXHarrison, Monona49 min
May 21, 5:45 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison45 min
May 21, 5:46 AM CDTAreal Flood AdvisoryOAXHarrison, Monona, Pottawattamie, Shelby113 min
May 21, 5:49 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXMonona41 min
May 21, 5:53 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby52 min
May 21, 5:53 AM CDTTornado WarningOAXHarrison, Pottawattamie37 min
May 21, 6:11 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Monona, Shelby49 min
May 21, 6:15 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Mills, Montgomery, Pottawattamie, Shelby45 min
May 21, 6:41 AM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page49 min
May 21, 6:45 AM CDTTornado WarningOAXPottawattamie30 min
May 21, 6:54 AM CDTTornado WarningOAXFremont, Mills, Montgomery, Page36 min
May 21, 7:04 AM CDTTornado WarningOAXFremont, Page26 min
May 21, 7:08 AM CDTSevere Thunderstorm Warning Destructive damage threatOAXPottawattamie22 min
May 21, 7:11 AM CDTFlash Flood WarningOAXHarrison, Pottawattamie, Shelby4 hr
May 21, 7:11 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXMills, Montgomery, Pottawattamie34 min
May 21, 7:30 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXMontgomery, Page15 min
May 21, 7:33 AM CDTAreal Flood WarningOAXHarrison, Pottawattamie, Shelby10 hr
May 21, 7:45 AM CDTSevere Thunderstorm WarningOAXMontgomery, Page15 min
May 21, 10:03 AM CDTRiver Flood WarningOAXPottawattamie49 hr
May 21, 10:03 AM CDTRiver Flood WarningOAXFremont, Mills62 hr
May 21, 10:03 AM CDTRiver Flood WarningOAXMills55 hr
May 21, 10:03 AM CDTRiver Flood WarningOAXFremont57 hr
May 21, 12:16 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison44 min
May 21, 12:50 PM CDTTornado WarningOAXHarrison19 min
May 21, 12:59 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXHarrison, Monona61 min
May 21, 1:15 PM CDTTornado WarningOAXFremont45 min
May 21, 1:16 PM CDTRiver Flood WarningOAXMontgomery18 hr
May 21, 1:16 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby59 min
May 21, 1:34 PM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie26 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningOAXPottawattamie37 min
May 21, 1:47 PM CDTSevere Thunderstorm WarningOAXFremont, Montgomery, Page43 min
May 21, 1:59 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona12 min
May 21, 2:10 PM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie, Shelby50 min
May 21, 2:11 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby49 min
May 21, 2:15 PM CDTTornado WarningOAXFremont, Mills, Montgomery, Page45 min
May 21, 2:38 PM CDTTornado WarningOAXMontgomery, Page30 min
May 20, 7:35 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward40 min
May 20, 7:56 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders45 min
May 20, 8:14 PM CDTSevere Thunderstorm WarningOAXKnox46 min
May 20, 8:51 PM CDTSevere Thunderstorm WarningOAXCedar, Knox39 min
May 20, 8:57 PM CDTSevere Thunderstorm WarningOAXButler, Saunders63 min
May 20, 9:08 PM CDTSevere Thunderstorm WarningOAXBurt, Washington52 min
May 20, 9:24 PM CDTSevere Thunderstorm WarningOAXCedar51 min
May 20, 9:53 PM CDTSevere Thunderstorm WarningOAXButler, Saunders, Seward67 min
May 20, 10:17 PM CDTAreal Flood AdvisoryOAXButler, Saunders9 hr
May 20, 10:28 PM CDTAreal Flood AdvisoryOAXButler, Lancaster, Saunders, Seward2 hr
May 20, 10:54 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders66 min
May 20, 11:09 PM CDTSevere Thunderstorm WarningOAXCedar36 min
May 21, 12:45 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders22 min
May 21, 1:35 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington24 min
May 21, 2:54 AM CDTFlash Flood WarningOAXDodge4 hr
May 21, 4:19 AM CDTAreal Flood AdvisoryOAXButler, Colfax, Dodge, Saunders3 hr
May 21, 4:31 AM CDTSevere Thunderstorm WarningOAXBoone, Butler, Madison, Platte, Stanton44 min
May 21, 4:39 AM CDTRiver Flood WarningOAXSaunders40 hr
May 21, 4:42 AM CDTSevere Thunderstorm WarningOAXSaunders48 min
May 21, 4:43 AM CDTFlash Flood WarningOAXButler, Saunders5 hr
May 21, 4:47 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce, Platte28 min
May 21, 5:00 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Colfax, Cuming, Dodge, Platte, Saunders45 min
May 21, 5:02 AM CDTRiver Flood WarningOAXSaunders37 hr
May 21, 5:03 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Lancaster, Saline, Saunders, Seward42 min
May 21, 5:10 AM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Madison, Platte, Stanton, Wayne50 min

Nearby

Tornado Warnings in Iowa, 2024Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.